Doctors Lounge - Reproductive Medicine AnswersBack to Reproductive Medicine Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/16/2017.
Forum Name: Fertility
|tubbykins - Thu Jan 08, 2009 6:14 am|
I've been TTC for a yr now. 6 months ago i was diagnosed with PCOS and was told i have a retroverted uterus. Dr prescribed metformin 500mg twice daily for 6 months.. my periods have been terrilby irregular during this time
last month i had been suffering with pain near my left ovary, had it checked and dr said i have endometriosis, prescribed menoherb 2 tabs twice daily..
will i be able to fall pregnant? is there anything else i could try?
it seems the more i try to have a child the more stuff i get diagnosed with :/
|Debbie Miller, RN - Sat Jan 10, 2009 12:40 pm|
Yes, it is possible you will conceive. Many women with retroverted uteri and even PCOS do. Sometimes they get help with an ovulation stimulator. Endometriosis, if it gets bad, sometimes has to be cleared out a bit through laparoscopic surgery but if you do become pregnant first, the endometriosis usually improves during the pregnancy so don't be too alarmed at that.
Keep in mind that getting the good diagnoses is important so you can correctly treat anything that may be interfering so think of the new information as helpful toward your goal; rather than a hindrance, because much can be done once the doctor knows what you are dealing with.
Try to keep from stressing too much as this can interfere with ovulation patterns. Be hopeful, optimistic and maintain a healthy, regular pattern of sexual intercourse.
Good luck to you.
|Adrianne G, RN - Sun Jan 11, 2009 1:11 pm|
I know these situations can be very frustrating. I am an RN that is also suffering with PCOS and Endometriosis. Metformin or Glucophage is the most used medication to treat PCOS, and most Physicians will encourage you to take 1500mg of the medication a day, but with the side effects that it can cause can be hard. I do agree with Debbie, RN that stress is not going to help your situation.
Speak with you Physician about possibly using a medication to help stimulation ovulation, such as Clomid. This is usually the first line of defense with PCOS and the ovulation problems that it can cause. Are you overweight? If so even losing 10 pounds can make a big difference in you irregular cycles. Also, PCOS being an endocrine disorder, can put you at a higher risk becoming Diabetic, and as you have posted in your history, you have a family history of this disorder. If you are already diabetic the most important thing that you can do to get pregnant is to properly treat your diabetes.
Endometriosis can be treated in many ways and it depends on the severity that your physician will choose your course of treatment. There is a medication called Lupron Depot which is a very well know medication in the treatment of Endometriosis. Speak with your Doctor about it and see if it can be something that could help you and your condition.
The best thing you can do is have a very open line of communication with your physician and let him/her know how serious you are about getting your body ready to carry a pregnancy. I know this is a hard situation, but don't sit around and take the "Why Me?" stance, get up and be pro-active in your care. You will be glad that you did!
Adrianne G, RN
|tracy730 - Wed May 20, 2009 3:30 pm|
I have always had a regular cycle. I had a molar pregnancy in 2004. I had the labs ran, as directed. In Aug 2005 I found out I was pregnant again. I did not have any problems getting pregnant. While I was pregnant I had Polyhydramnios. After my daughter was born at 33 weeks and 3 days my cycle has not been regular since. I saw my OBGYN they ran labs, but did not follow up. They checked my insulin, TSH, and glucose. All were normal except my insulin level. My level was 102 fasting. I saw my PCP, and she ran a C Peptide, repeat TSH, Insulin, A1C, and a test to check my ovary function. All labs came back normal except my C Peptide was 4.1 and my insulin was 100. She then sent me to have an ultrasound. They stated I had a 2 mm or less cyst on my left ovary. There were no other cyst. They are wanting me to start taking Metformin. I was not too happy to start taking the medication because I have been checking my sugar at least twice a day and it ranges from mid 80's to 102. I am more interested in getting a medication like Phentermine. I am over weight and in the back of my mind that will be the fix to my problem. On the other hand my PCP is trying to say I have PCOS. I don't feel like the diagnosis is correct. I do not have the symptoms except my cycle is off now and my insulin level is a little off. Do you recommend any treatment or anything to figure out what is going on?
|Debbie Miller, RN - Sun May 24, 2009 10:11 am|
I have seen Metformin work well and it won't do you any harm that I can see. I have even had patients report a loss of weight once they were taking this medication which helps regulate their insulin and blood glucose. Phentermine has very limited usefulness, is not intended to be used long-term and in most cases the appetite suppression is temporary. Therefore, taking Metformin now and possibly using Phentermine in addition for a few weeks might be a good solution to help you with your weight concerns.
You are correct that the added weight contributes to other problems but the Metformin is definitely a good option to try. Be sure to talk to your doctor about your desire to lose weight because there may be other ways you can get help. Often the provider is reluctant to bring up what is probably a sensitive and frustrating issue, even when doing so would be in the patient's best interest. So, if you bring it up, your doctor may offer some suggestions. You may also benefit from a consultation with a dietician.
Good luck and best wishes.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.